Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 25, 2021, 6:56 AM EDT for Flagler County, Florida. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2021, 6:56 AM EDT (10:56 UTC)
- Expired
- Apr 25, 2021, 7:30 AM EDT
- In force
- 34 min
- Issued by
- NWS Melbourne, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 137 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 10.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1187 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1080 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 319 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 7.2
The text
As transmitted.
967
WWUS82 KMLB 251056
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
656 AM EDT Sun Apr 25 2021
FLZ141-251130-
Coastal Volusia FL-
656 AM EDT Sun Apr 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
730 AM EDT...
At 655 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Bunnell, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond Beach Airport.
LAT...LON 2943 8107 2928 8099 2926 8098 2925 8115
2936 8115 2940 8116 2941 8115 2942 8115
2943 8110
TIME...MOT...LOC 1055Z 273DEG 32KT 2934 8122
$$
WeitlichWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 25, 4:05 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 25, 4:05 AM EDT, 2 hours 51 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
405 AM EDT Sun Apr 25 2021
.DISCUSSION...
Current...Surface cool front extends from near KTLH into SE GA, with
a prefrontal trough/narrow convective band from KJAX to just north of
CDRF1. A few showers have been trying to form just ahead of the
band but have been dissipating in the dry ambient environment over
the peninsula. To the south, skies remain mostly clear across ECFL.
Although a large swath of stratus and low based SCU has formed over
the Big Bend and Nature Coast, it had been dissipating at it tries
to spread toward Lake County and the I-4 corridor. Moderate SW flow
in place over the CWA with temps in the L70s areawide.
Today...Cool front will continue to sag south as remnant forcing
aloft abandons the boundary. Pre-frontal showers will begin to move
into the northern CWA shortly after sunrise. Although the HRRR shows
almost nil shower activity by late morning, other mesomodel guidance
indicates isolated to scattered convection through this afternoon,
from a combination of diurnal heating/residual low level convergence.
have kept a small chance for TS, which may be generous, however it
appears TS probs, although modest, will be progressively higher the
farther south in the CWA you go, given lingering low level moisture,
slightly better diurnal heating (maxes around 90F) and potential for
sea/lake breeze interaction.
Tonight...Front will push south of the CWA with lingering clouds and
any precip rapidly dissipating. Clear/comfortable with drier/cooler
NW flow dropping mins into the L60s, except a few degrees milder near
the coast.
Monday-Thursday...Dry and warm conditions forecast to prevail
through much of next week, as sfc high builds SE off the Mid-
Atlantic coast and ridge aloft extends NE across the Gulf and FL.
Winds veer quickly to the northeast on Monday behind weak front to
the south of central Florida, and then become E/SE through Thursday.
Highs will range from the low 80s along the coast and mid 80s inland
from Mon-Wed, and then increase to the mid to upper 80s on Thu.
Overnight lows will remain in the 60s.
Friday-Saturday...Model guidance coming into somewhat better
agreement, but plenty of differences still exist between the GFS and
ECMWF to keep forecast a little more uncertain into late week/early
weekend. Both models show a mid/upper level cut off low lingering
around northern Mexico/Southern Plains region, while a northern
stream trough shifts through and offshore the NE/Mid-Atlantic coast.
GFS shows a stronger trough to the north that is able to break down
the ridge across the area and pushes a cold front through central FL
into Friday night, while the ridge in the ECMWF holds on a little
longer and prevents this frontal passage. The latest GFS certainly
does not show as much QPF with this frontal passage as it did 24
hours ago, and the ECMWF remains mostly dry into Saturday.
With the drier trend in the GFS, will lower rain chances and only
mention a slight chance for showers for Fri-Sat. Highs continue to
warm into Friday into the upper 80 to around 90 degrees, and should
weak front move through on Friday night, highs will fall slightly,
but still remaining warm with values in the 80s.
&&
.AVIATION...Occasional MVFR CIGs BKN020-025 through sunrise ISM-MCO
through LEE-SFB-DAB through about 13Z. Spotty morning showers may
also produce MVFR to brief IFR VSBYs through about 18Z north of MLB,
and 00Z across the far south.
&&
.MARINE...
Current...latest buoy obs show SW flow remains near 20kt well
offshore Volusia/Brevard Cos with seas 4-5ft early this morning.
SCA conditions are likely confined to the waters about 50-60nm
offshore where the current Advisory is in place. Because of this,
will keep the SCA going for now, but really hard pressed to see the
need for Cautionary Statement over the nearshore legs given we're
looking at about 18kt/4ft at worst, based off the 3 nearshore buoys.
Remainder of today-tonight...Slackening offshore flow will veer to NW
and N later today, and NW by late tonight while dropping below 15kt.
Seas 3ft near shore and 4-5ft well offshore.
Monday-Thursday...High pressure building SE off the Mid-Atlantic
coast into early next week will then remain across the west Atlantic
into next week. This will allow winds to quickly veer onshore, out
of the NE on Mon and then out of the E/SE Tue-Thu. Wind speeds
initially around 10-15 knots to start the week still look to reach
up to 15-20 knots from Mon night-Tue, and then falling back to 10-15
knots Wed-Thu. Seas will range from 3-5 feet Mon-Tue, and then
decrease to 4 feet or less toward mid-week.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 86 64 81 64 / 20 0 0 0
MCO 87 63 85 63 / 30 0 0 0
MLB 89 65 82 67 / 40 0 0 0
VRB 90 64 82 65 / 40 10 0 0
LEE 86 62 86 64 / 20 0 0 0
SFB 87 63 84 62 / 30 0 0 0
ORL 88 65 85 65 / 30 0 0 0
FPR 91 64 82 65 / 40 10 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 11 AM this morning for Flagler Beach
to Sebastian Inlet 20-60 nm.
&&
Cristaldi/WeitlichHazardous weather outlook, Apr 25, 4:52 AM EDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 452 AM EDT Sun Apr 25 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-252100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 452 AM EDT Sun Apr 25 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... A weak cool front will sag south across east central Florida from late this morning through sunset. Ahead of the front, scattered showers and a few lightning storms are expected to develop and move rapidly eastward at 30 to 35 mph. The best chance for storms will be across Lake and Volusia Counties early this morning, then shift southward across the Space and Treasure Coasts during the afternoon. Wind gusts of 40 to 45 mph, dangerous cloud to ground lightning strikes and torrential downpours will be possible. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Isolated storms may also produce wind gusts to around 35 knots over larger inland lakes as well as the Intracoastal and adjacent Atlantic waters today. Boaters should watch for storms moving in rapidly from the west, and move to safe harbor well in advance. .RIP CURRENT IMPACT... There will be a Moderate risk for dangerous rip currents at area beaches today. While rip currents will be present all day, the threat will be highest from late morning through late afternoon due to tidal effects. Remember to swim only within sight of a lifeguard, and never swim alone. .WIND AND SEA IMPACT... Southwest winds near 20 knots will produce seas up to 5 feet well offshore Volusia and Brevard Counties early this morning, where a Small Craft Advisory continues through 11 AM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. The threat for rip currents will remain moderate early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
In the hours before
Special weather statement, Apr 25, 6:56 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
656 AM EDT Sun Apr 25 2021
FLZ141-251130-
Coastal Volusia FL-
656 AM EDT Sun Apr 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
730 AM EDT...
At 655 AM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Bunnell, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Ormond Beach, Holly Hill, Ormond-By-the-Sea and Ormond Beach Airport.
LAT...LON 2943 8107 2928 8099 2926 8098 2925 8115
2936 8115 2940 8116 2941 8115 2942 8115
2943 8110
TIME...MOT...LOC 1055Z 273DEG 32KT 2934 8122
WeitlichThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:52 AM EDT | Special Marine Warning | MLB | 53 min | |
| Apr 25, 7:31 AM EDT | Special Weather Statement | MLB | Lake | 59 min |
| Apr 25, 8:30 AM EDT | Special Weather Statement | MLB | Lake | 30 min |
| Apr 25, 8:39 AM EDT | Severe Thunderstorm Warning | MLB | Lake, Seminole, Volusia | 36 min |
| Apr 25, 9:28 AM EDT | Special Weather Statement | MLB | Seminole | 32 min |
| Apr 25, 9:44 AM EDT | Severe Thunderstorm Warning | MLB | Brevard, Seminole, Volusia | 46 min |
| Apr 25, 10:04 AM EDT | Special Marine Warning | MLB | 56 min | |
| Apr 25, 12:13 PM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 25, 12:54 PM EDT | Special Weather Statement | MLB | Brevard | 36 min |
| Apr 25, 12:57 PM EDT | Special Marine Warning | MLB | 63 min | |
| Apr 25, 4:33 PM EDT | Special Marine Warning | MLB | 57 min | |
| Apr 25, 7:22 PM EDT | Special Marine Warning | MLB | 53 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.